Update- difficult child still in hospital

Discussion in 'General Parenting' started by oceans, Feb 12, 2007.

  1. oceans

    oceans New Member

    It has been over a week now for difficult child being at the hospital. He has refused to talk to us or see us until today ( he spoke with me on the phone). He had started participating in group therapy and working on his goals as of some time last week. He was not having a good day. He sounded horrible. He sounded like he was a week ago when he first entered the hospital. He seemed depressed and not caring about anything again. He said he did not want to come home and that he did not like me. He said that his stay at the hospital was not doing anything to help him. He said that the medication is not working....

    I am still waiting to hear the evaluation that they did. They are going to try to add Wellbutrin to the Zoloft and see if it will make things any better. They said that it did not make sense to start him on the Lamictal like we were going to do, because he will not be in there long enough for them to see the results.

    Well- now they are seeing the difficult child that I see...the depressed/not caring difficult child. If the Wellbutrin added to the Zoloft causes agitation and weird behavior at least they will witness that as well. If adding the Wellbutrin to the Zoloft does not work, then perhaps they will start the Lamictal anyway. I don't know what else they could do? I hope that all the groups and goal work helps a little. I know that he says it isn't, but I am hoping that it does on some level.

    I can't see that there is too much left to choose from regarding the AD's at this point in time. I wonder how long it will take before they decide if adding these two AD together will work or not, I hope that we are not just waisting time in which we could have been starting to titrate up the Lamictal.

    I thought this would be the one thing that might help him. I just don't know anymore.
     
  2. TerryJ2

    TerryJ2 Well-Known Member

    {{hugs}}

    I hope they do more therapy than just the medications and occasional talk therapy... sounds really sad. I can only imagine how helpless you feel. I'm assuming he's warm, well fed, and safe, in any case...

    {{more hugs}}
     
  3. smallworld

    smallworld Moderator

    Oceans, I'm sorry things aren't going better. Is there a day treatment program (possibly run by the hospital) that he can be released to when he leaves the hospital? That's what happened with my easy child after she was in the hospital for her feeding disorder last summer, and it was a godsend.
     
  4. OTE

    OTE Active Member

    Hang in there, try to relax and take care of yourself and the rest of the family for a bit. He's in the best place he can be. As long as they're not talking about sending him home soon let them try the medications. It's only when they're sending him home that you can panic. It's also up to them to watch him to figure out how much of this is physical and how much is him refusing to try to get out of it. He doesn't seem to try does he?

    Have you heard anything about the QEEG?
     
  5. oceans

    oceans New Member

    I'll ask them about a day treatment program. That would be a good thing.

    OTE- no one has mentioned the QEEG at all. He is assigned a new resident this week starting today. She was just getting familiar with what has been going on, and the evaluation has not even come back yet.

    I can ask her the next time we talk. I can also email his psychiatrist and question him about it. He is in close contact with the psychiatrist at UNC (the one I never met who talks with all the residents assigned to him).

    I seems that he does not seem to try...either that or he gives up very easily!

    This is what we see with everything. He starts out with something new, wanting it to work and giving it a try, but within a matter of a week or so he basically gives up....when this happens in school the behaviors start to fly! It seems it happened with this program as well. He has part of a week where he was actually trying and doing some work, and now he has given up and crashed again.
     
  6. everywoman

    everywoman Active Member

    I'm so sorry that its taking a long time to get him stabalized. Hopefully, they will get the medications straightened out and he will respond more postively to you soon.
     
  7. rejectedmom

    rejectedmom New Member

    so sorry you aren't seeing any improvement. Often it takes a while to get medications adjusted properly. Give it time he is where he needs to be. (((HUGS))) -RM
     
  8. Janna

    Janna New Member

    Oceans,

    I'm sorry to hear this, I was hoping for a more positive update on difficult child :crying:

    I sure hope they find something that works. I was wondering about the day treatment too.

    *sigh* Sending hugs, friend.

    Janna
     
  9. endofmyrope

    endofmyrope New Member

    I actually work in a hospital with teens. I am amazed at how different they are to their parents to envoke a reaction. The fact that he is working so hard to get a reaction may mean something more than it appears. In our facility the kids are basically in program all day, one to one, group therapy and family therapy. Hopefully he is as well. Although if he is anything like the kids at our place he will tell you he does absolutely nothing.

    Please remember this is for his own good, and he will thank you for it some day, even is he never says it out loud. The hardest part is not taking it on yourself.

    Thoughts and prayers for you and yours
     
  10. Sara PA

    Sara PA New Member

    <div class="ubbcode-block"><div class="ubbcode-header">Originally Posted By: oceans</div><div class="ubbcode-body"> They are going to try to add Wellbutrin to the Zoloft and see if it will make things any better. They said that it did not make sense to start him on the Lamictal like we were going to do, because he will not be in there long enough for them to see the results.</div></div>
    Now wait. If an antidepressant is going to work the way it's suppose to, it will take 2-4 weeks. If they are looking for fast results -- like in a couple of days -- then they are looking for the Wellbutrin to activate hypomania, call him stable and send him home. Fast results aren't necessarily good ones. Why would a temporary placement nix a drug which is suppose to have long term results?
     
  11. oceans

    oceans New Member

    You are right Sara. I am going to ask this question tomorrow.
     
  12. Sara PA

    Sara PA New Member

    Remember that antidepressants can cause or worsen bipolar symptoms. That doesn't mean that they can just trigger mania, which I think everyone knows by now. It means that they can cause cycling and cycling includes depressive phases. That's how antidepressants can make depression worse -- it can cause cycling into depressive phases. And also remember that according to the DSM, rapid cycling is defined by four switches a year. We hear so much about kids who are ultra rapid/ultradian cyclers or in mixed phases that it's easy to forget that weeks or months in a depressive state can be a bipolar phase.
     
  13. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Sending hugs and prayers your way-I hope you start seeing some improvement soon.
     
  14. AK0603

    AK0603 New Member

    I am sending prayers and (((hugs))) your way. I just dealt with a week long hospitalization, and it is scary. I hope that difficult child feels better soon.
     
  15. Sunlight

    Sunlight Active Member

    Just letting you know I hear you and hope things get worked out soon! it takes time to evaluation and get things in line. Ant was hospitalized at age 15 and it frightened me so much! He came out though with a diagnosis I needed to know...drug addiction. then I knew what problem to learn more about and learn how to handle it.
     
  16. jodyice

    jodyice New Member

    ~sending hugs and prayers your way~ I know how hard this is on you. Anything that don't sound right with you what the hospital is doing, question it. ~hugs~
     
Loading...